On the non-vanishing of p-adic heights on CM abelian varieties, and the arithmetic of Katz p-adic l-functions

Ashay A. Burungale, Daniel Disegni

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

Let B be a simple CM abelian variety over a CM field E, p a rational prime. Suppose that B has potentially ordinary reduction above p and is self-dual with root number −1. Under some further conditions, we prove the generic non-vanishing of (cyclotomic) p-adic heights on B along anticyclotomic Zpextensions of E. This provides evidence towards Schneider’s conjecture on the nonvanishing of p-adic heights. For CM elliptic curves over Q, the result was previously known as a consequence of works of Bertrand, Gross–Zagier and Rohrlich in the 1980s. Our proof is based on non-vanishing results for Katz p-adic L-functions and a Gross–Zagier formula relating the latter to families of rational points on B.

Original languageEnglish
Pages (from-to)2077-2101
Number of pages25
JournalAnnales de l'Institut Fourier
Volume70
Issue number5
DOIs
StatePublished - 1 Jan 2020

Keywords

  • CM abelian varieties
  • Katz p-adic L-functions
  • P-adic heights

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Geometry and Topology

Fingerprint

Dive into the research topics of 'On the non-vanishing of p-adic heights on CM abelian varieties, and the arithmetic of Katz p-adic l-functions'. Together they form a unique fingerprint.

Cite this